MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804250-23
Medical Device Problem Codes Material Rupture (1546); Difficult or Delayed Activation (2577); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure performed was to treat mid left anterior descending (lad) artery remaining stenosis.On (b)(6) 2024, a xience skypoint stent was implanted in the proximal lad as it was noted that the lesion was 75% stenosed.On (b)(6) 2024, the lesion was predilated with a 3.0x12mm non-abbott balloon and a 2.5x23mm xience skypoint stent advanced to the mid lad without no resistance.However, during inflation the stent balloon ruptured at 8 atmospheres (atm) and the stent did not deploy.Therefore, the stent balloon was removed and 2.5x15mm trek balloon was delivered to the lesion and inflated twice to atms.A 2.5x20mm non-abbott stent was implanted at 18 atms.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequently, after the initial report was filed it was noted that the stent was implanted using another unspecified balloon.No additional information was provided.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.The reported material rupture was confirmed.The reported difficult or delayed activation could not be tested as it was based on operational context.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the subsequent treatment appears to be related to operational circumstances.It was reported that the stent delivery system¿s balloon ruptured during inflation.Analysis of the returned device confirmed the reported material rupture as a pinhole.Factors that may contribute to a pinhole (material rupture) include, but are not limited to, inadequate balloon integrity, interaction with challenging anatomy, interaction with accessory devices, and/or manipulation against resistance.Based on the information provided, and the return analysis, a conclusive cause for the material rupture cannot be determined.Additionally, the pinhole likely contributed to the reported difficult/delayed activation of the stent.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.A proxy 20/30 indeflator, filled with water was used in attempt to inflate the balloon to rate burst pressure (rbp) of 16 atmospheres.The sds leaked due to a pinhole in the balloon at the proximal balloon marker, confirming the reported material rupture.The reported material rupture was confirmed.Scanning electron microscopy (sem) was performed on the returned device for further analysis.The balloon exhibited a leak in an area of strut impressions just distal to the proximal marker.The reported difficult or delayed activation could not be tested as it was based on operational context.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed a potential product quality issue.The investigation determined the reported issue appears to be related to a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.D1 correction: brand name updated.D2a correction: common device name updated.D3 correction: name, address updated.H6 - code 3270, 2199 were removed.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19116841
Report Number2024168-2024-04731
Device Sequence Number7141008
Product Code NIQ
UDI-Device Identifier08717648233098
UDI-Public(01)08717648233098(17)260511(10)3051841
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2026
Device Model Number1804250-23
Device Catalogue Number1804250-23
Device Lot Number3051841
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer05/07/2024
06/10/2024
09/06/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date05/16/2024
06/14/2024
09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient RaceAsian